Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 28, 2011, 12:23 AM CST for Baxter County, Fulton County, Izard County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2011, 12:23 AM CST (06:23 UTC)
- Expired
- Feb 28, 2011, 1:15 AM CST
- In force
- 52 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Baxter County, AR, Fulton County, AR, Izard County, AR
The radar
The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 27, 10:04 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
664
WUUS54 KLZK 280623
SVRLZK
ARC005-049-065-280715-
/O.NEW.KLZK.SV.W.0013.110228T0623Z-110228T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1223 AM CST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAXTER COUNTY IN NORTH CENTRAL ARKANSAS...
WESTERN FULTON COUNTY IN NORTH CENTRAL ARKANSAS...
NORTHWESTERN IZARD COUNTY IN NORTH CENTRAL ARKANSAS...
* UNTIL 115 AM CST
* AT 1222 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHEAST OF LAKEWAY...
OR 5 MILES NORTH OF YELLVILLE...AND MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNTAIN HOME... VIOLA... STURKIE...
SHIPP... SALESVILLE... SALEM ARPT...
RODNEY... ROBINSON PT LNDG... OTT...
NORFORK DAM... NORFORK... LAKEVIEW...
GASSVILLE... GAMALIEL LANDING... FLINT SPGS...
FAWN PARK... DIAMOND BAY... COLFAX...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST MONDAY MORNING FOR
WESTERN ARKANSAS.
&&
LAT...LON 3622 9182 3617 9244 3619 9247 3622 9246
3625 9247 3626 9252 3631 9252 3631 9256
3634 9253 3635 9253 3634 9257 3637 9258
3640 9253 3645 9252 3651 9212 3650 9185
TIME...MOT...LOC 0623Z 264DEG 49KT 3630 9269
$$
461 follow-up statement
219
WWUS54 KLZK 280706
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
106 AM CST MON FEB 28 2011
ARC005-049-065-280715-
/O.CON.KLZK.SV.W.0013.000000T0000Z-110228T0715Z/
FULTON AR-BAXTER AR-IZARD AR-
106 AM CST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
IZARD...NORTHEASTERN BAXTER AND WESTERN FULTON COUNTIES UNTIL 115 AM
CST...
AT 104 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OTT TO VIOLA TO BEXAR...MOVING
EAST AT 50 MPH.
* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
VIOLA... STURKIE... RODNEY...
OTT... GAMALIEL LANDING... FLINT SPGS...
DIAMOND BAY... BYRON... BEXAR...
WILD CHERRY... WHEELING... VIDETTE...
UNION... MITCHELL... JORDAN...
GEPP... ELIZABETH... DOLPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3622 9182 3619 9222 3649 9223 3651 9212
3650 9185
TIME...MOT...LOC 0706Z 264DEG 49KT 3649 9200 3640 9197
3628 9201
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 11:45 PM CST, 38 minutes earlier.
Area forecast discussion, Feb 27, 11:45 PM CST, 38 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1145 PM CST SUN FEB 27 2011 .AVIATION... VFR CONDITIONS WITH PATCHY MVFR EARLY. THEN AS STORMS PUSH INTO TAF SITES MVFR CEILINGS ALL TAFS WITH AREAS OF IFR WITH STRONGER STORMS. THE LINE OF SHOWERS AND THUNDERSTORMS WILL REACH KHRO AND KBPK AROUND 06Z TO 09Z...KHOT AND KLIT AROUND 08Z TO 11Z...THEN KPBF AND KLLQ AROUND 10Z TO 13Z. SEVERE STORMS WITH WIND GUSTS TO 30 TO 40 KNOTS AND POSSIBLE 60 KNOTS WITH SEVERE STORMS WILL BE POSSIBLE. SURFACE WINDS S TO SW 10 TO 25 KNOTS WITH ISOLATED GUSTS OVER 30 KNOTS. THE COLD FRONT WILL PUSH THROUGH THE STATE 12Z TO 18Z. WINDS WILL SHIFT TO THE WEST TO NORTHWEST AND BE 10 TO 25 KNOTS AND GUSTY. CEILINGS WILL GRADUALLY THIN AND BREAK UP MONDAY MORNING. (59) && .PREV DISCUSSION... /ISSUED 1047 AM CST SUN FEB 27 2011 .UPDATE... TORNADO WATCH NUMBER 26 IS NOW IN EFFECT FOR MUCH OF WRN AND CNTRL AR UNTIL 4 AM MON MRNG. LINE OF STORMS CONTS TO INTENSIFY OVR ERN OK ALONG THE CDFNT/DRYLINE. THE CONVECTION WL CONT TO SHIFT QUICKLY EWD OVERNIGHT ACRS AR...WITH DAMAGING WINDS THE MAIN CONCERN. ISOLD TORNADOES CANNOT BE RULED OUT AS WELL AS 0-3KM SRH VALUES ARE IN EXCESS OF 450 M2/S2 ACRS WRN AND NRN AR. ALL PRODUCTS HAVE BEEN UPDATED TO REFLECT CURRENT PRECIP/TEMP TRENDS AND HEADLINES. /44/ && PREV DISCUSSION... /ISSUED 220 PM CST SUN FEB 27 2011/ SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT MODELS REMAIN CONSISTENT WITH POSSIBLE SEVERE WEATHER THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS. GFS STILL THE PREFERRED SOLUTION THIS AFTERNOON WITH NAM IN BETTER AGREEMENT THAN PREVIOUS FEW RUNS. TWO POSSIBLE SEVERE WEATHER EPISODES TO DEAL WITH AS ALMOST ALL OF THE STATE IS UNDER A MODERATE RISK OF SEVERE WEATHER. FIRST ONE WILL BE LOCATED OVER THE NORTHEAST QUAD OF THE FORECAST AREA. MODELS CONTINUE TO DEVELOP CONVECTION LATE THIS AFTERNOON AND EVENING AS A LEAD IMPULSE TRACKS THROUGH THE AREA. ATMOSPHERE REMAINS CAPPED AT THIS TIME BUT IF IT IS SOMEHOW MANAGED TO BE BROKEN...AREA IS PRIMED FOR STRONG TO SEVERE THUNDERSTORMS. ATTENTION THEN TURNS TO OUR POSSIBLE SEVERE EVENT TONIGHT WHICH WILL EFFECT ALMOST ALL OF THE FORECAST AREA THROUGH VERY EARLY MONDAY. CURRENT MOISTURE CHANNEL IMAGERY REVEALS COMPACT BUT VIGOROUS UPPER LOW APPROACHING THE FOUR CORNERS AREA AT THIS TIME. SYSTEM IS FORECAST TO SHEAR OUT INTO AN OPEN TROUGH AS IT MOVES EAST INTO THE NATIONS MID SECTION BY MONDAY MORNING. MEANWHILE...LEE SIDE CYCLOGENESIS CONTINUES OVER THE COLORADO PLAINS AND SYSTEM EXPECTED TO RACE OFF TO THE NORTHEAST DRAGGING A COLD FRONT THROUGH THE STATE DURING THE NIGHTTIME HOURS. MODELS ALSO INDICATING A SECONDARY SURFACE LOW DEVELOPING ALONG THE FRONT OVER FAR NORTHEAST ARKANSAS BY MORNING. EXPECTING CONVECTION TO INCREASE IN BOTH COVERAGE AND INTENSITY TONIGHT IN ADVANCE OF THE FRONT AS ALL WIND FIELDS INCREASE SIGNIFICANTLY. INCREASING JET DYNAMICS BOTH IN THE UPPER AND LOWER LEVELS SUPPORT A LINEAR CONVECTIVE SYSTEM DEVELOPING WITH EMBEDDED BOW ECHOES. WHILE INSTABILITY REMAINS MODEST...SHEAR PROFILES INDICATE THE POSSIBILITY OF EMBEDDED TORNADOES ALONG THE LINE WITH 0-1 KM HELICITY WELL ABOVE THE CRITICAL THRESHOLD OF 150 M2/S2 FOR A GOOD PART OF THE NIGHT. EVEN WITH THE SYSTEM COMING THROUGH AT NIGHT...POTENTIAL REMAINS FOR A SIGNIFICANT EVENT. WHILE HEAVY RAIN WILL BE LIKELY...OVERALL SPEED OF THE SYSTEM WILL KEEP FLASH FLOODING POTENTIAL IN CHECK. SYSTEM WILL BE PUSHING EAST OF THE AREA DURING THE LATE MORNING TO EARLY AFTERNOON TIME FRAME WITH ANY LEFTOVER PRECIPITATION QUICKLY CLEARING THE STATE. HIGH PRESSURE WILL BUILD IN BEHIND THE SYSTEM WITH GRADIENT WINDS BETWEEN THE TWO FEATURES LIKELY REQUIRING THE ISSUANCE OF LAKE WIND ADVISORIES MONDAY AFTERNOON. SURFACE HIGH PRESSURE AND BROAD FLAT RIDGING WILL THEN PREDOMINATE FOR BOTH TUESDAY AND WEDNESDAY WITH DRY CONDITIONS EXPECTED. TEMPERATURES WILL REMAIN ABOVE NORMAL FOR LATE FEBRUARY/EARLY MARCH WITH THE MAV/MEX NUMBERS LOOKING GOOD. LONG TERM...THURSDAY THROUGH SATURDAY SIGNIFICANT TIMING AND STRENGTH DIFFERENCES EXIST BETWEEN THE MEDIUM RANGE MODELS CONCERNING THE NEXT FRONTAL SYSTEM ARRIVING SOMETIME LATE IN THE PERIOD. ECMWF IS MUCH SLOW ER THAN ITS GFS COUNTERPART AND ALSO HAS BEEN SOMEWHAT INCONSISTENT OF LATE. FASTER GFS SOLUTION SEEMS TO MAKE MORE SENSE BASED ON OVERALL PROGRESSIVE NATURE OF THE PATTERN AND AS SUCH...WILL LEAN HEAVILY TOWARDS THE GFS SOLUTION THIS AFTERNOON. PERIOD INITIATES WITH BROAD RIDGING COVERING MOST OF THE SOUTHERN UNITED STATES. SOUTHERLY WINDS BEHIND AN ADVANCING WARM FRONT WILL HELP PULL TEMPERATURES IN THE MID 60S TO LOWER 70S. LOW PRESSURE IS THEN EXPECTED TO DEVELOP OVER THE TEXAS PANHANDLE FRIDAY AND MOVE OFF TO THE NORTH EAST. COLD FRONT/UPPER TROUGH EXPECTED TO MOVE THROUGH THE STATE IN THE FRIDAY NIGHT/EARLY SATURDAY TIME FRAME. WILL HOLD ONTO THE SCATTERED POPS IN THE FORECAST AT THIS TIME. WITH MODEL INCONSISTENCIES BEING WHAT THEY ARE...A WAIT AND SEE APPROACH SEEMS FITTING. SYSTEM WILL CLEAR THE FORECAST AREA LATE IN THE PERIOD WITH NORTHWEST FLOW USHERING IN COOLER AND DRIER AIR. MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY ACCEPTED. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Feb 27, 7:25 PM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 725 PM CST SUN FEB 27 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 725 PM CST SUN FEB 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT MUCH OF NORTHERN AND CENTRAL ARKANSAS REMAIN UNDER A MODERATE RISK OF SEVERE WEATHER TONIGHT AS A STRONG STORM SYSTEM APPROACHES FROM THE PLAINS STATES. SEVERE WEATHER WILL BE POSSIBLE OVERNIGHT AS THE STORM SYSTEM...AND ASSOCIATED COLD FRONT...MOVE CLOSER TO ARKANSAS FROM THE WEST. WARMER AIR ALOFT IS ACTING AS A LID ON THE ATMOSPHERE AND IS HINDERING MUCH IN THE WAY OF SHOWER AND THUNDERSTORM FORMATION. HOWEVER...THE ATMOSPHERE REMAINS PRIMED FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. ONCE THE MAIN STORM SYSTEM ARRIVES LATER TONIGHT...A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP OVER WESTERN ARKANSAS LATE THIS EVENING AND SPREAD OVER THE STATE DURING THE OVERNIGHT HOURS...REACHING EASTERN ARKANSAS EARLY MONDAY MORNING. DAMAGING WINDS IN EXCESS OF 60 MPH ARE POSSIBLE WITH THIS LINE OF STRONG TO SEVERE THUNDERSTORMS. THIS SITUATION IS SIMILAR TO WHAT WAS SEEN LAST THURSDAY WITH STRONG WINDS THE PRIMARY CONCERN...BUT ISOLATED TORNADOES WILL REMAIN POSSIBLE ALONG THE LEADING EDGE OF THE LINE AS WINDS WILL BE CHANGING WITH HEIGHT. SINCE THE SYSTEM WILL BE SUCH A FAST MOVER... THE LIKELIHOOD OF FLASH FLOODING IS LOW BUT CAN NOT BE DISCOUNTED ENTIRELY AS LOCALLY HEAVY RAIN IS POSSIBLE. RESIDENTS ACROSS ARKANSAS SHOULD MONITOR THE WEATHER CLOSELY TONIGHT. BE AWARE MANY OF THE STRONGEST STORMS ARE EXPECTED TO MOVE ACROSS THE STATE DURING THE OVERNIGHT HOURS WHEN MOST PEOPLE WILL BE ASLEEP. PRECAUTIONS FOR AN OVERNIGHT SEVERE WEATHER EVENT SHOULD BE TAKEN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RAIN WILL BE ENDING MONDAY MORNING AS THE STORM SYSTEM AND COLD FRONT PUSH OUT OF THE STATE. BETWEEN THE DEPARTING STORM AND BUILDING HIGH PRESSURE...GUSTY WINDS ARE EXPECTED STATE WIDE WITH LAKE WIND ADVISORIES LIKELY ONCE AGAIN. THE NEXT CHANCE OF RAIN WILL BE LATE IN THE WEEK WITH THE NEXT WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVERNIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56/44
In the hours before
Local storm report, Feb 28, 12:10 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1210 AM CST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND GST BERGMAN 36.31N 93.01W
02/28/2011 E60 MPH BOONE AR TRAINED SPOTTER
THUNDERSTORM GUSTS WERE ESTIMATED UP TO 60 MPH WITH PENNY
SIZE HAIL.
&&
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 11:54 PM CST | Severe Thunderstorm Warning | LZK | Boone, Marion | 51 min |
| Feb 28, 12:20 AM CST | Severe Thunderstorm Warning | LZK | Boone, Johnson, Newton, Pope | 55 min |
| Feb 28, 12:49 AM CST | Special Weather Statement | LZK | Montgomery, Polk | 46 min |
| Feb 28, 1:09 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Pope, Searcy, Van Buren | 51 min |
| Feb 28, 1:15 AM CST | Severe Thunderstorm Warning | LZK | Fulton, Izard, Sharp | 45 min |
| Feb 28, 1:28 AM CST | Special Weather Statement | LZK | Baxter | 47 min |
| Feb 28, 1:41 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion, Searcy, Stone | 49 min |
| Feb 28, 3:56 AM CST | Special Weather Statement | LZK | Cleburne, Independence, Izard | 44 min |
| Feb 28, 4:33 AM CST | Special Weather Statement | LZK | Prairie, Woodruff | 47 min |
| Feb 28, 4:36 AM CST | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 13 hr |
| Feb 28, 4:43 AM CST | Special Weather Statement | LZK | Cleveland, Jefferson, Lincoln | 47 min |
| Feb 28, 5:20 AM CST | Areal Flood Advisory | LZK | Independence, Sharp | 2 hr |
| Feb 28, 10:37 AM CST | River Flood Warning | LZK | White, Woodruff | 23 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.